| Model Number |
IPN035564 |
| Medical Device Problem Code |
Unraveled Material (1664)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
05/17/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Qn#(b)(4).
Event or Problem Description
The customer reported "the guide wire from the included arrow cvc kit completely unwound during deployment leading to loose wire attempting to enter the patients' bloodstream.Er doctor was able to remove and retrieve the wire." no patient harm reported.The patient's condition is reported as fine.
Event or Problem Description
Additional Manufacturer Narrative
(b)(4).The customer returned one spring wire guide (swg) and introducer needle for evaluation.Visual inspection revealed the swg was unraveled and had multiple bends in its body.Microscopic examination of the swg confirmed that the distal weld separated from the core wire but was still attached to the coil wire.No defects were observed with the proximal weld.The guide wire total length measured 600mm, which is within the specification limits of 596mm-604mm per the guide wire graphic.The guide wire outer diameter measured.796mm, which is within the specification limits of.788mm-.826mm per the guide wire graphic.Functional inspection was performed to recreate the product's intended use.The ifu provided with this kit states: "advance spring-wire guide into the syringe approximately 10 cm until it passes through syringe valves".The guide wire was inserted through a lab inventory ars and returned introducer needle.Resistance was observed at the kinked portions of the guidewire; however, the undamaged portions advanced as expected.A manual tug test confirmed the proximal weld was fully intact.A device history record review was performed, and no relevant findings were identified.The ifu provided with the kit informs the user "warning: do not apply excessive force in removing guide wire or catheters.If withdrawal cannot be easily accomplished, a chest x-ray should be obtained and further consultation requested." the report that the guide wire was unraveled was confirmed through examination of the returned sample.Dimensional inspection and a device history record review did not reveal any evidence of a manufacturing related issue.Arrow guide wires of this size are designed and manufactured to withstand a tensile force of 2.75 pounds force.This internal specification is higher than the bs en iso 11070:2014 standard of 2.2 pounds force for this size wire.The selected insertion site and patient anatomy may present a tortuous path that could contribute to the possibility of guide wire kinking.Guide wire breakage may occur if a force greater than the design specification is applied during removal.Based on these circumstances, unintentional use error caused or contributed to this event.Teleflex will continue to monitor and trend for reports of this nature.